

The Literature Centre's Storytellers Festival will be held at the newly built Fremantle Library at Walyalup Civic Centre in the heart of Fremantle on Sunday 26 June, from 10AM to 4.30PM.



WELCOME + SONGS OF HEALING

with Madjitil Moorna

Listen to stories and songs of hope and reconciliation in the language of traditional owners as we welcome you to our Storytellers Festival for 2022. Enjoy a performance of soulful and joyous contemporary and more traditional songs. This is a free event for all ages, that runs from 10.00am to 11.00am.

All Ages

60 minutes

Koort, Footpath

UNDER THE SAME SKY

with Cath Moore

Join author Cath Moore to learn about her journey as a writer across multiple genres to portray stories of identity and grief. Later on, you can join her for a masterclass on writing stories. Cath is an awardwinning YA author and screenwriter whose work has been screened on ABC, SBS and Channel 7. This is a free event for all ages, that runs from 11.00am to 11.45am.



All Ages

45 minutes

Stage, Level 1

NOONGAR SONG WRITING

with Madjitil Moorna

Join the choir for a session on singing in Noongar. This is an interactive workshop for families and children to play, sing and maybe even do some drawing. At the end of the session the choir ask you to join them in song and dance to The Yonga song written by George Walley. This is a free workshop for all ages, that runs from 11.45am to 12.30pm.



All Ages

45 minutes

Bibbool Room, Level 1



ELEPHANTS CAN GO TO SPACE

with James Foley

James Foley's latest picture book Stellarphant tells the story of an elephant who wants to be an astronaut. Join James for a session on following your imagination to the page, the screen or wherever it takes you. This is a free workshop recommended for ages 5+, it runs from 11.45am to12.30pm.



45 minutes

Walgo Room, Lower Ground



BEING THE RIGHT KIND OF HUMAN

with Gabriel Evans

Gabriel is an author and illustrator. His most recent work, A Human for Kingsley, follows the journey of a dog trying to find the perfect human to adopt. In this session, join Gabriel for some drawing and some funny stories about love, hope and belonging. This is a free workshop for ages 5+, it runs from 11.45am to 12.30pm.



Age 5+

45 minutes





BREATHE DEEPLY + TAKE YOUR TIME

Making a Bird Together with Matt Ottley + Meg McKinlay

Nationally, internationally recognised artists Matt Ottley and Meg Mckinlay talk about their extraordinary collaboration that created the work, How to Make a Bird, a recent winner of the 2021 Prime Minister Children's Literary Awards, 2021 CBCA Picture Book of the Year & 2020 WA Premier's (Writing for Children). A book that speaks to the act of creation as a child, an artist, a parent and the gentle art of acceptance and letting go. This is a free event for all ages, it runs from 1.15pm to 2.00pm.



45 minutes

Stage, Level 1

Auslan Interpreted

WORD UP

2.00 PM

Youth Storytelling presented by Centre for Stories

Stories of difference, migration and hope. Join inspirational young people with English as their third or fourth language to hear their stories of resilience and hope and to learn about the art of oral storytelling. This event is free for all ages and runs from 2.00pm to 2.45pm.



All Ages Stage, Level 1

45 minutes Auslan Interpreted



THE MAGIC OF WATERCOLOURS

Beginners Watercolour Worksh with Tina Wilson

Join artist Tina Wilson on a creative journey through watercolour wonder. Experiment, learn and grow your watercolour skills. Tina will step you through the process of painting from nature and you will discover the magic of creating the illusion of reality. Tina is a visual artist and illustrator who has brought us the much-loved picture book Monkey's Great Adventures - Afloat in Venice and the beautiful poetic work The Dying Alchemists. This is a free workshop recommended for ages 12+ it runs from 3.00pm to 3.45pm.



Age 12+

45 minutes

Walgo Room, Lower Ground



WRITING ACROSS GENRES

with Cath Moore

Cath Moore is an award-winning YA author and screenwriter whose work has been screened on ABC, SBS and Channel 7. She has written for sketch comedy, children's television, documentary and drama. In this workshop learn about Cath's journey as a writer, exploring stories of identity and grief. This is a free workshop recommended for young adults and older, it runs from 3.00pm to 3.45pm.



45 minutes

Moodjar Room, Level 1



A STRANGE DOOR TO YOUR LEFT

with Meg McKinlay

Join Meg McKinlay to hear all about writing from life with a spark of magical thinking. Meg is an awarded and acclaimed children's writer and poet, whose publications range from picture books, chapter books and young adult novels through to poetry for adults. Meg will talk about how she harvests creative material from the cracks around her... and how you can do the same! This is a free workshop recommended for ages 8+, it runs from 3.00pm to 3.40pm.



Age 8+

40 minutes

Auslan Interpreted

THE STORY PITCH

with our Authors, plus Cate Sutherland and Kirsty Horton

Young and not so young bring your story ideas to a panel of writers and publishers to get some tips on what to do next to bring that story to the world. The panel will give willing members of the audience 3 minutes each to give their elevator pitch and provide feedback. A fun and interactive session for anyone with even the smallest of creative bones in their bodies. This is a free event recommended for young adults and older, it runs from 3.45pm to 4.30pm.



Young Adult +

45 minutes



PLAN YOUR DAY



SUN 26 JUNE





TIME	FESTIVAL OPENS 10.00AM - FESTIVAL CLOSES 4.30PM			LOCATION
10.00AM	WELCOME TO COUNTRY			
10.15AM	INTRODUCTION FROM THE DIRECTOR			KOORT, FOOTPATH
10.30AM				Nooni, room Am
10.45AM	SONGS OF HEALING AND WELCOME BY MADJITIL MOORNA CHOIR			
11.00AM	UNDER THE SAME SKY			
11.15AM 11.30AM	WITH CATH MOORE			STAGE, LEVEL 1
11.30AW 11.45AM				
12.00PM	ELEPHANTS CAN GO TO SPACE WITH JAMES FOLEY	NOONGAR SONG WRITING	BEING THE RIGHT KIND OF HUMAN WITH GABRIEL EVANS	
12.15PM	WALGO ROOM, LOWER GROUND	WITH MADJITIL MOORNA BIBBOOL ROOM, LEVEL 1	MOODJAR ROOM, LEVEL 1	
12.30PM				
12.45PM	LUNCH AND BOOK SIGNING			LOBBY, GROUND FLOOR
1.00PM				LODD I, GIIGGIID I LOGII
1.15PM	DDEATUE DEEDLY AND TAVE VOLID TIME - MAVING A DIDD TOGETHED			
1.30PM	BREATHE DEEPLY AND TAKE YOUR TIME - MAKING A BIRD TOGETHER WITH MEG MCKINLAY AND MATT OTTLEY			STAGE, LEVEL 1
1.45PM 2.00PM	WITH WILD WIDKINGAT AND WATT OFFICE			
2.15PM	WORD UP - YOUTH STORYTELLING			
2.30PM	PRESENTED BY THE CENTRE FOR STORIES			STAGE, LEVEL 1
2.45PM	DDFAV AND DOGU CICAVING			LODDY ODOUND FLOOD
3.00PM	BREAK AND BOOK SIGNING			LOBBY, GROUND FLOOR
3.15PM	THE MAGIC OF WATERCOLOURS WITH TINA WILSON	A STRANGE DOOR TO YOUR LEFT WITH MEG MCKINLAY	WRITING ACROSS GENRES	
3.30PM	WALGO ROOM, LOWER GROUND	BIBBOOL ROOM, LEVEL 1	WITH CATH MOORE MOODJAR ROOM, LEVEL 1	
3.45PM	MICODIAN NOOM, LEVEL 1			
4.00PM	THE STORY PITCH			BIBBOOL ROOM, LEVEL 1
4.15PM	WITH OUR AUTHORS, ILLUSTRATORS AND FREMANTLE PRESS EDITORS			DIDDOOL HOON, LEVEL I
4.30PM	FEOTIVAL OLOGE			

FESTIVAL CLOSE

BOOKSHOP

Books are for sale from 11AM to 5PM at our pop-up bookshop on Level 1. Eftpos and cash facilities are available.

BOOK SIGNING

Get your books signed by our presenters during the breaks in the Lobby on the Ground

INFORMATION DESK

For all your questions please find our information desk located at the library's Newman Court entrance.

PARKING

The closest paid parking is Kings Square Car Park, street parking is also available from \$2.50

LOCATION

The Fremantle Library, Walyalup Civic Centre, 151 High St, Fremantle WA 6160.

TOILETS

Toilets can be found near the lifts on the Ground Floor.

SUPPORTED BY





STORYTELLERS











